Doc put him on Trazadone for sleep and he has nightmares and talks out loud. Any advice?

Follow
Share

Last night he was talking loudly and yelled for me to come in and smack him and wake him up. I did gently and he said that's not I don't want to take anymore. I am sure it is the Trazadone (spelling). He has been taking Ativan for at least 15 years for panic attacks and anxiety so I am going to ask the doc if I can't just give him an Ativan when he goes to bed. He tolerates that very well and can take a nap in the day if he is feeling panicky. He just cannot tolerate the heavy meds for sleep. Thank you.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
8

Answers

Show:
Trazodone is interesting. Most people sleep well with it and are energized in the morning, BUT maybe 1/15-20 actually get insomnia, or other weird side effects like your dad. I once had two in a row - we guessed pretty quickly what it was, because a higher dose made things worse. Ambien may be a better choice than Ativan for sleep, but YMMV with that too.
Helpful Answer (0)
Report

I think everybody metabolizes these drugs different. Atavan gave my dad terrible hallucinations and I've taken trazadone (25m) at night for years successfully. It stopped my nightmares . I'd check out other meds and find one that's better suited for his needs.
Helpful Answer (1)
Report

lindaz, no, he's not had weekly blood tests since the Trazadone. I cut him down myself to a quarter of what he was taking and that seems to do better. I have not heard him talking at night, of course I may be asleep but generally I wake up when I hear him. Thank you for your info.
Helpful Answer (0)
Report

Hi Tara, I have been on 450mg a night to be able to sleep for about 10 years now. Have they done blood tests to see if his body is metabolizing trazadone correctly? Because it may not be and not be the right thing for him. When I first started taking it I was given weekly blood tests to see how my liver was metabolizing it to get the right amount. Blessings, Lindaz
Helpful Answer (2)
Report

He is taking 25mg at night and 25mg in the am. I am going to discuss this tonight at my meeting. Will let you know.
Helpful Answer (0)
Report

I thought he was taking Seroquel at night. I would definitely discuss the meds and behavior with his doctor. Ask him the best way to get his mediation adjusted.
Helpful Answer (1)
Report

My computer is old and needs to be thrown out but what I meant to say was, when I smacked him he said, that's not enough so he smacked himself on both cheeks and WHEW! I don't want to take whatever is causing this anymore. That's what I was trying to say. Sorry
Helpful Answer (1)
Report

Definitely call the MD and report the nightmares. He needs a different medication and a complete evaluation by a good neurologist to get to the bottom of this. Brain imaging and blood work will help identify the cause and treatment.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.